Alert archive / Illinois / Frost Advisories in 2014
Frost Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 4, 2014, 2:41 PM CDT for 21 counties in Illinois. It took effect at Oct 5, 2014, 12:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 2:41 PM CDT (19:41 UTC)
- In effect from
- Oct 5, 2014, 12:00 AM CDT
- Expired
- Oct 5, 2014, 7:06 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
All 21 counties
Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Macon County, IL, Marshall County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460 WWUS73 KILX 041941 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 241 PM CDT SAT OCT 4 2014 ...AREAS OF FROST POSSIBLE OVERNIGHT... ILZ030-031-038-043>046-053>057-061>063-066>068-071>073-050300- /O.NEW.KILX.FR.Y.0002.141005T0500Z-141005T1300Z/ MARSHALL-WOODFORD-MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 241 PM CDT SAT OCT 4 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. * TEMPERATURE...LOWS IN THE MID 30S ARE EXPECTED ACROSS THE AREA OVERNIGHT. THIS MAY RESULT IN THE DEVELOPMENT OF FROST ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS. THE POTENTIAL IS LOWER FURTHER WEST AS CLOUDS MOVE IN AFTER MIDNIGHT. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED FOR PROTECTION. && $$ GEELHART
3 follow-up statements
632 WWUS73 KILX 050229 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 929 PM CDT SAT OCT 4 2014 ...AREAS OF FROST POSSIBLE OVERNIGHT... ILZ030-031-038-043>046-053>057-061>063-066>068-071>073-051000- /O.CON.KILX.FR.Y.0002.141005T0500Z-141005T1300Z/ MARSHALL-WOODFORD-MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 929 PM CDT SAT OCT 4 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY. * TEMPERATURE...LOWS IN THE MID 30S ARE EXPECTED ACROSS THE AREA OVERNIGHT. THIS MAY RESULT IN THE DEVELOPMENT OF FROST ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS. THE POTENTIAL IS LOWER FURTHER WEST AS CLOUDS MOVE IN AFTER MIDNIGHT. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED FOR PROTECTION. && $$ HJS
626 WWUS73 KILX 050842 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 342 AM CDT SUN OCT 5 2014 ...AREAS OF FROST POSSIBLE EARLY THIS MORNING... ILZ030-031-038-043>046-053>057-061>063-066>068-071>073-051300- /O.CON.KILX.FR.Y.0002.000000T0000Z-141005T1300Z/ MARSHALL-WOODFORD-MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 342 AM CDT SUN OCT 5 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE...TEMPERATURES WILL SETTLE IN THE MID 30S BY DAWN. THIS MAY RESULT IN THE DEVELOPMENT OF FROST ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS. THE POTENTIAL IS LOWER FURTHER WEST AS MID LEVEL CLOUDS MOVE IN EARLY THIS MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT EXPOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED FOR PROTECTION. && $$ 07
305 WWUS73 KILX 051206 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 706 AM CDT SUN OCT 5 2014 ILZ030-031-038-043>046-053>057-061>063-066>068-071>073-051315- /O.CAN.KILX.FR.Y.0002.000000T0000Z-141005T1300Z/ MARSHALL-WOODFORD-MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 706 AM CDT SUN OCT 5 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FROST ADVISORY. CLOUD COVER HAS MOVED ACROSS THE REGION THIS MORNING RAISING THE TEMPERATURES SLIGHTLY. THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED EARLY. $$ ONTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 4, 2:33 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 4, 2:33 PM CDT, 8 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 233 PM CDT Sat Oct 4 2014 .SHORT TERM...(Tonight) ISSUED AT 231 PM CDT SAT OCT 4 2014 Very early taste of winter observed across parts of the northern CWA today, with light snow and sleet in many areas along/north of I-74 and as far south as Clinton. Bulk of this has shifted to our east, with only Champaign and Vermilion Counties still seeing some this afternoon. Large stratocumulus shield has been persisting over much of the northeast 3/4 of the CWA, but is showing more signs of diurnal development along the southern flank early this afternoon with all of the CWA now with a fair amount of clouds. Main forecast challenge for tonight is with frost potential and any needed headlines. Surface trough currently extending along Lake Michigan into northern Illinois will swing eastward over the next several hours. This should start to pull the cloud cover out of our area, with model humidity cross-sections showing mostly clear skies over the CWA by about 8-9 pm. Winds will diminish as well, as they turn more southwest ahead of a shortwave which is currently diving out of eastern Montana. This feature is likely to produce a surge of mid-level clouds into the forecast area after midnight, with the GFS/RAP models showing mostly cloudy skies quickly becomig the norm. The NAM is a few hours slower with this. While some patchy frost is possible over the entire forecast area, currently think that the east half has a slightly better chance with overnight skies staying clearer longer. After collaboration with neighboring offices, will issue a frost advisory from about Lacon to Decatur to Flora eastward. Conditions may be a bit marginal, but this is the first real cold spell of the season that could cause issues. Low temperatures should dip into the mid 30s most areas. && .LONG TERM...(Sunday through Saturday) ISSUED AT 231 PM CDT SAT OCT 4 2014 Models in general agreement in keeping trough over eastern North America in place through much of next week with a gradual weakening trend. However, there is little agreement on timing and intensity of waves rotating through the trough. Best chances of precip look to be lining up for Monday as the strongest wave in the train is scheduled to round the base of the trough. Temperatures at 500 mb are expected to fall back to around -24C in the wave axis and may be enough to steepen lapse rates enough to produce some isolated thunder. Although handling the evolution similarly, latest model suite begins diverging significantly on low-level moisture and thermal by middle week. GFS is a bit weaker and progressive with waves through the trough. It also wants to absorb the remnant moisture from T.S. Simon into the flow and move it through southern Illinois Thursday Night. ECMWF lags more energy westward and is stronger with lift. With the stronger surface reflection, Gulf moisture gets injected into the flow much faster than CMC or GFS bringing decent isontropic lift and rainfall back to the forecast area as early as Wednesday evening. Given the large solution envelope, will need to broadbrush rain chances for the later half of the week. As for temperatures, A generally upward trend is expected as heights increase through Tuesday. However, climb should be slow as continued clouds and occasional light precip will keep daytime temps below seasonal normals. Given the model differences in precip onset and strength of the wave expected in the Wednesday/Thursday timeframe, models diverge markedly in the low-level thermal fields beginning Wednesday. Will need to be take a compromise between the GFS and ECMWF. However, users should keep in mind that the forecast contains more than normal uncertianty. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 1215 PM CDT SAT OCT 4 2014 Light rain/snow showers will be affecting KBMI and KCMI over the next few hours. Cannot rule out a couple of ice pellets accompanying them due to the drier air in the lower levels of the atmosphere. Most ceilings will be VFR through the afternoon as a large area of stratocumulus continues to swing through the Midwest, although some ceilings at or below 3000 feet may linger for an hour or two near KBMI. Skies to clear for a time overnight, but clouds expected to move in quickly from the west late tonight. The gusty west/northwest winds to 25 knots or so will diminish by 00Z, then turn more to the southwest overnight as a fast moving low pressure area drops into Missouri. && .ILX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY from Midnight tonight to 8 AM CDT Sunday FOR ILZ030-031-038-043>046-053>057-061>063-066>068-071>073. && SHORT TERM...Geelhart LONG TERM...Barker AVIATION...Geelhart
Hazardous weather outlook, Oct 4, 11:08 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1108 AM CDT SAT OCT 4 2014 ILZ027>031-036>038-040>057-061-051100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1108 AM CDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT DUE TO HEAVY RAINFALL TOTALS FROM WEDNESDAY AND THURSDAY...A FEW LARGER STREAMS AND RIVERS WILL CONTINUE TO SEE SIGNIFICANT RISES FOR THE NEXT FEW DAYS. HOWEVER...RIVERS ARE CURRENTLY EXPECTED TO REMAIN BELOW FLOOD STAGE. AREAS OF FROST ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ062-063-066>068-071>073-051100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1108 AM CDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR FLOODING WILL CONTINUE ALONG THE LITTLE WABASH RIVER NEAR CLAY CITY FOR THE NEXT FEW DAYS. ON OTHER AREA RIVERS...RISES WILL CONTINUE IN RESPONSE TO THE RECENT HEAVY RAIN...BUT THEY SHOULD REMAIN BELOW FLOOD STAGE. AREAS OF FROST ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. GEELHART
Nearby
Frost Advisories in Illinois, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.